Knowledge Management System of Institue of Mechanics, CAS
Rossby Waves With Linear Topography In Barotropic Fluids | |
Yang LG; Da CJ; Song J; Zhang HQ(张会琴)![]() | |
Source Publication | Chinese Journal of Oceanology And Limnology
![]() |
2008 | |
Pages | 334-338 |
ISSN | 0254-4059 |
Abstract | Rossby waves are the most important waves in the atmosphere and ocean, and are parts of a large-scale system in fluid. The theory and observation show that, they satisfy quasi-geostrophic and quasi-static equilibrium approximations. In this paper, solitary Rossby waves induced by linear topography in barotropic fluids with a shear flow are studied. In order to simplify the problem, the topography is taken as a linear function of latitude variable y, then employing a weakly nonlinear method and a perturbation method, a KdV (Korteweg-de Vries) equation describing evolution of the amplitude of solitary Rossby waves induced by linear topography is derived. The results show that the variation of linear topography can induce the solitary Rossby waves in barotropic fluids with a shear flow, and extend the classical geophysical theory of fluid dynamics. |
Keyword | Nonlinear Rossby Waves Kdv Equation Topography Effect Perturbation Method Solitary Waves Shear Flows Westerlies Solitons |
DOI | 10.1007/s00343-008-0334-7 |
Indexed By | SCI |
Language | 英语 |
WOS ID | WOS:000258601000016 |
WOS Keyword | SOLITARY WAVES ; SHEAR FLOWS ; WESTERLIES ; SOLITONS |
WOS Research Area | Marine & Freshwater Biology ; Oceanography |
WOS Subject | Limnology ; Oceanography |
Citation statistics | |
Document Type | 期刊论文 |
Identifier | http://dspace.imech.ac.cn/handle/311007/25920 |
Collection | 力学所知识产出(1956-2008) |
Corresponding Author | Hou, YJ (reprint author), Chinese Acad Sci, Inst Oceanol, Qingdao 266071, Peoples R China. |
Recommended Citation GB/T 7714 | Yang LG,Da CJ,Song J,et al. Rossby Waves With Linear Topography In Barotropic Fluids[J]. Chinese Journal of Oceanology And Limnology,2008:334-338. |
APA | Yang LG.,Da CJ.,Song J.,张会琴.,Yang HL.,...&Hou, YJ .(2008).Rossby Waves With Linear Topography In Barotropic Fluids.Chinese Journal of Oceanology And Limnology,334-338. |
MLA | Yang LG,et al."Rossby Waves With Linear Topography In Barotropic Fluids".Chinese Journal of Oceanology And Limnology (2008):334-338. |
Files in This Item: | Download All | |||||
File Name/Size | DocType | Version | Access | License | ||
Jp170.pdf(232KB) | 开放获取 | -- | View Download |
Items in the repository are protected by copyright, with all rights reserved, unless otherwise indicated.
Edit Comment